Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 11, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 30, 2021, 2:28 PM CDT for Furnas County, Harlan County, Phelps County, Nebraska; Phillips County, Rooks County, Kansas. It took effect at Oct 31, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2021, 2:28 PM CDT (19:28 UTC)
- In effect from
- Oct 31, 2021, 1:00 AM CDT
- Expired
- Oct 31, 2021, 8:38 AM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2583 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS73 KGID 301928 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 228 PM CDT Sat Oct 30 2021 KSZ005-017-NEZ073-082-083-311000- /O.NEW.KGID.FR.Y.0011.211031T0600Z-211031T1500Z/ Phillips-Rooks-Phelps-Furnas-Harlan- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 228 PM CDT Sat Oct 30 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In Kansas, Phillips and Rooks Counties. In Nebraska, Phelps, Furnas and Harlan Counties. * WHEN...From 1 AM to 10 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Rossi
2 follow-up statements
183 WWUS73 KGID 311006 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 506 AM CDT Sun Oct 31 2021 KSZ005-017-NEZ073-082-083-311500- /O.CON.KGID.FR.Y.0011.000000T0000Z-211031T1500Z/ Phillips-Rooks-Phelps-Furnas-Harlan- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 506 AM CDT Sun Oct 31 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in patchy frost formation. * WHERE...In Kansas, Rooks and Phillips Counties. In Nebraska, Harlan, Furnas and Phelps Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
958 WWUS73 KGID 311338 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 838 AM CDT Sun Oct 31 2021 KSZ005-017-NEZ073-082-083-311445- /O.CAN.KGID.FR.Y.0011.000000T0000Z-211031T1500Z/ Phillips-Rooks-Phelps-Furnas-Harlan- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 838 AM CDT Sun Oct 31 2021 ...FROST ADVISORY IS CANCELLED... Temperatures are beginning to warm across the local area this morning...and any frost that formed overnight across the local area should be rapidly dissipating. For this reason, the frost advisory has been cancelled. $$ Rossi
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 30, 12:29 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 30, 12:29 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1229 PM CDT Sat Oct 30 2021 .DISCUSSION...(Today through Friday) Issued at 324 AM CDT Sat Oct 30 2021 Clear skies once again prevail across the area early this morning. The main weather impact for today will be the passage of a cold front. This front is currently pushing through the Dakotas, and models have continued to speed up its passage through our area. The thinking is that the front will reach northwestern parts of the area by around 9am, gradually pushing southeastward across the area through 2-3pm. The faster progression actually has had minimal impact on temperatures (highs in the 60s and low 70s), but winds have trended higher. Widespread gusts of 30+ MPH are expected, and I wouldn't be surprised to see a few spots reach 40 MPH. Colder air arrives for Sunday as the broad upper trough dips southward out of Canada and into the central CONUS. Parts of northern Kansas could reach 50 degrees, but most of the area will be stuck in the 40s with increasing clouds. By Sunday evening, the area moves into the favorable right entrance quadrant of the upper jet, and a band of frontogenesis will slowly push south-southeastward across the area. This will support the development of one or more bands of rain/snow late Sunday night into Monday. There are still a couple pretty large areas of uncertainty, though. Firstly, precipitation type remains uncertain, with model soundings from the GFS keeping the low levels a bit warmer and supporting mostly rain or very slushy snow. In addition, the exact location of this band is still unknown. There is relative high certainty that heaviest precip and snow will generally be west of Hwy 281, but the north-south location is tougher to pin down, with wide variations between the deterministic and ensemble models. All of that being said, winter impacts are still expected to be fairly minor, with only up to 1" of slushy snow expected through Monday morning (mainly on grass and elevated surfaces). At least slight chances for rain and snow continue Monday night through Wednesday morning as the upper trough slowly moves eastward. Daily highs will also be stuck in the 40s, and we should finally see a widespread hard freeze across the entire area. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1222 PM CDT Sat Oct 30 2021 A cold front will cross the area this afternoon bringing a wind shift at both terminals over the next couple of hours. As a result...expect lighter westerly winds to shift and become gusty out of the northwest...gradually diminishing some after sunset. Overall...skies will remain clear this afternoon...with some mid level clouds filling in across the area overnight. With winds diminishing this evening...but remaining steady out of the northwest overnight...opted not to mention LLWS as it would be very marginal if it does develop. Overall...VFR conditions expected through the period with winds being the primary focus today. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Rossi
Hazardous weather outlook, Oct 30, 3:43 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 343 AM CDT Sat Oct 30 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 343 AM CDT Sat Oct 30 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A Frost Advisory remains in effect for the majority of the outlook area this morning. Please refer to the Advisory statement for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Late Sunday night into Monday morning, near-to-slightly below freezing temperatures will be possible across most of the outlook area. In addition, parts of the area could also see the first snow of the season. At this time, the vast majority of the area is expected to see very little, if any snow accumulation, but the potential exists for up to around 1 inch in a few spots. Additional, small chances for light snow will exist mainly during the overnight and morning hours from Monday night through Wednesday morning. In addition, during this same time frame, the first sub-freezing temperatures of the season are likely for those areas that have yet to freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Frost Advisories in Nebraska, 2021Frost Advisories in Kansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.